A case of nitinol allergy causing pericardial tamponade

Mohit Jain, Siddharth Singh, Martin Cadeiras

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

Nickel hypersensitivity has been reported in up to 15% of the general population. However, there are few reported cases of patients developing nickel allergy after cardiac device implantation. This phenomenon is generally not well understood and many authorities believe that these devices are safe. Most reported cases of nickel allergy have presented with non-specific symptoms such as chest pain, palpitations, or pericarditis and the majority of patients have undergone atrial septal defect closure with devices containing nickel, such as the Amplatzer septal occluder device (St Jude Medical). Herein, we describe a case of hypersensitivity pericarditis complicated with cardiac tamponade that responded dramatically to anti-inflammatory therapy. We hypothesize that this hypersensitivity was secondary to nickel allergy.

Original languageEnglish (US)
Pages (from-to)E180-E182
JournalJournal of Invasive Cardiology
Volume25
Issue number9
StatePublished - Sep 1 2013
Externally publishedYes

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'A case of nitinol allergy causing pericardial tamponade'. Together they form a unique fingerprint.

  • Cite this